Dermatology/small red bumps that looks like small mosquito bite on scalp
hi I am 19 years old male, I have multiple small red bumps on my scalp. no dandruff, did't go for any doctor. I went and search around the website but found no answer for it and does not match any image in the internet... I had this for 1 year already, itchy only occur when I exercise which is when I feel hot. Just wondering if you have any idea and should I go for a doctor? :) thanks. by the way the diameter of the red bump is the size of 0.5 mm to 1 cm it only get big and very red when I scratch it which is when I feel very itchy and unable to resist....this type of itchiness occurs at least once a month...I feel kind of confuse about this.
Scalp folliculitis is an inflammatory disorder of the hair follicles in the scalp. The condition is also known as ‘acne necrotica miliaris’ or ‘Proprionibacterium’ folliculitis.
It is characterised by small, very itchy pustules within the scalp, often most troublesome on the frontal hairline. There may be only a small number of lesions or they may be very numerous. They are hard to leave alone because of the itch. They often become sore and crusted.
More images of scalp folliculitis ...
What is the cause of scalp folliculitis?
The cause of scalp folliculitis is not well understood. It is generally considered to be an inflammatory reaction to components of the hair follicle, particularly the micro-organisms. These include:
Bacteria (especially Propionibacterium acnes, but in severe cases, also Staphylococcus aureus)
Yeasts (Malassezia species)
Mites (Demodex folliculorum)
The scalp should be washed with a mild normal shampoo as often as desired. Antidandruff shampoos containing antifungal agents such as ketoconazole or ciclopirox are sometimes helpful. Conditioner can be used if desired.
The following medications may be helpful:
Topical antibiotics e.g. fusidic acid gel, clindamycin solution, erythromycin solution
Mild topical steroid lotions or creams
Oral antibiotics, particularly long term tetracycline
Oral isotretinoin; long term low dose treatment may be required